MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CRUCIATE+ RETROREAMER BULLET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SARL CRUCIATE+ RETROREAMER BULLET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 219004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament surgical procedure on (b)(6) 2024 the cruciate+ retroreamer bullet device came apart.Another like device was used to complete the procedure.There was no delay in the procedure reported.There was patient involvement.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo reveled that the bullet knob is broken, no further information was provided.The overall complaint was confirmed as the observed condition of the cruciate+ retroreamer bullet would contribute to the complained device issue.Based on the investigation findings, the root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the clamp adjustment could have been too tight and the bullet jammed when turning and the excessive force applied caused the breakage.Therefore it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual inspection found that cruciate+ retroreamer bullet had the bullet knob broken.The overall complaint was confirmed as the observed condition of the cruciate+ retroreamer bullet would contribute to the complained device issue.Based on the investigation findings, the root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the clamp adjustment could have been too tight, and the bullet jammed when turning and the excessive force applied caused the breakage.As per ifu, visually inspect the instrument and check for damage and wear, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.

Brand Name
CRUCIATE+ RETROREAMER BULLET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19346534
Report Number1221934-2024-01589
Device Sequence Number2685302
Product Code LXH
UDI-Device Identifier10886705025831
UDI-Public10886705025831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219004
Device Lot Number1903001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/23/2024
06/04/2024
06/07/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date05/29/2024
06/07/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown